Format

Send to

Choose Destination
Indian J Pharmacol. 2015 May-Jun;47(3):330-1. doi: 10.4103/0253-7613.157135.

Proton pump inhibitor-induced hypomagnesemic hypoparathyroidism.

Author information

1
Department of Endocrinology, Kovai Medical Center and Hospital, Coimbatore, Tamil Nadu, India.

Abstract

Proton pump inhibitors are the one of the most widely used drugs in the world. Hypomagnesemic hypoparathyroidism has been reported with different proton pump inhibitors with prolonged oral use. We report the first reported case of possible such effect with intravenous preparation of proton pump inhibitor. This case report raises awareness among physicians worldwide of this often unknown association, as life-threatening cardiac and neuromuscular complications can arise with unrecognized hypocalcemia and hypomagnesemia with proton pump inhibitors.

KEYWORDS:

Hypocalcemia; hypoparathyroidism; proton pump inhibitors; tetany

PMID:
26069375
PMCID:
PMC4450563
DOI:
10.4103/0253-7613.157135
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center